Alert archive / Missouri / Flood Watches in 2022
Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Jul 7, 2022, 2:53 PM CDT for 6 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Jul 8, 2022, 12:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2022, 2:53 PM CDT (19:53 UTC)
- In effect from
- Jul 8, 2022, 12:00 AM CDT
- Expired
- Jul 8, 2022, 5:14 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Monroe County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 363 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1246 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- -0.6
- Supercell composite
- -4.8
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Jul 7, 12:18 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 7, 12:18 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1218 PM CDT Thu Jul 7 2022
.SHORT TERM... (Through Friday Night)
Issued at 405 AM CDT Thu Jul 7 2022
Still a lot to deal with in the short term, between precipitation
chances and excessive heat over the next 24 to 48 hours. As of 08z,
the stalled front was south of the STL metro area with post frontal
showers and storms sliding east across the region, mainly along and
north of I-70.
Even though the front is south of I-70 and some precipitation/
clouds will linger through the morning hours today, feel that
temperatures south of I-70 will rebound enough to keep the
excessive heat warning going at this time.
Also, the latest deterministic models as well as CAMs indicate
that the stalled front will begin to lift northward as a warm
front this morning with an ongoing MCS over northwestern Missouri
tracking to the southeast along the front as the southerly low
level jet veers through the morning hours. MCS will gradually
weaken and move out of the forecast area by midday with a break in
the precipitation this afternoon. With the atmosphere taking
some time to recover after current activity exits and when another
complex develops and moves in tonight, feel that severe chances
are on the low side. However, can not rule out locally heavy
rainfall due to PWATS in excess of 2 inches, well above the 90th
percentile per latest GEFS/NAEFS, and warm cloud depth at least
1400 feet with efficient rainfall rates expected through Friday.
By tonight, upper level shortwave over the Northern Plains will
begin to lift northeastward towards the Great Lakes region, dragging
the main cold front through the region, eventually exiting by
sometime Friday night. In the meantime, more organized convection
will fire up tonight in the form of an MCS over southwestern Iowa
then track to the east and southeast across the forecast area through
Friday.
As for the issue of possibly extending the Excessive Heat Warning
for portions of southeast Missouri on Friday, it will depend on
the timing of the cold front and precipitation. So day crew will
need to keep an eye on later model trends to see if the warning
needs to be extended.
Byrd
.LONG TERM... (Saturday through Wednesday)
Issued at 405 AM CDT Thu Jul 7 2022
After the precipitation exits the region on Saturday, surface
ridge will build in with dry and near normal temperatures for the
rest of the weekend.
Beyond the weekend as the surface ridge moves off to the east,
southerly flow will return to the region with temperatures warming
back up into the 90s on Monday. Some differences among the
deterministic and ensemble model runs with active pattern
developing. Thus chances of rain returns once again, but timing,
location and strength of each system is hard to pin down. For now
stuck with the latest NBM solution with precipitation moving in
Monday night through Tuesday at this time.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1210 PM CDT Thu Jul 7 2022
While some isolated storms cannot be ruled out late this afternoon
and early evening, mostly dry weather is expected until later
tonight. A surface low is forecast to move along a stalled frontal
boundary tonight providing a chance of more widespread shower and
thunderstorm activity. Similar to earlier today, the best chances
should be in northeast Missouri and west-central Illinois
including at KUIN. As the boundary moves further to the southeast
late tonight into early Friday morning, storms should weaken and
lessen in coverage so there is more uncertainty in storms
impacting the central Missouri and metro St. Louis terminals.
Dry conditions are forecast for the terminals toward the end of
the TAF period with winds veering with time as the cold front
progresses into southeast Missouri and southwest Illinois. Some
MVFR ceilings are likely behind the front in northeast Missouri
and west-central Illinois Friday morning as well so added a BKN025
in at UIN.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning until 11 PM CDT this evening for Crawford
MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
Osage MO-Reynolds MO-Saint Francois MO-Sainte Genevieve MO-
Washington MO.
IL...Excessive Heat Warning until 11 PM CDT this evening for Monroe
IL-Randolph IL.
&&
WFO LSXHazardous weather outlook, Jul 7, 4:10 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 410 AM CDT Thu Jul 7 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 410 AM CDT Thu Jul 7 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. An Excessive Heat Warning remains in effect for areas along and south of I-70 through this evening with heat indices between 100 and 110 degrees. There is a chance of thunderstorms through tonight, mainly along and north of I-70. Locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms over parts of the area through Saturday. There is another chance of thunderstorms Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
In the hours before
Local storm report, Jul 7, 12:14 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HEAVY RAIN GILLESPIE 39.13N 89.82W
07/07/2022 M2.40 INCH MACOUPIN IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Jul 7, 12:55 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT THU JUL 7 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HEAVY RAIN 5 SW STOUTSVILLE 39.50N 91.91W
07/07/2022 M1.20 INCH MONROE MO TRAINED SPOTTER
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:42 AM CDT | Areal Flood Advisory | LSX | Knox | 4 hr |
| Jul 7, 7:39 AM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Shelby | 4 hr |
| Jul 7, 8:08 AM CDT | Areal Flood Advisory | LSX | Lewis | 4 hr |
| Jul 7, 2:09 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 17 min |
| Jul 7, 4:17 PM CDT | River Flood Warning | LSX | Monroe | 18 hr |
Nearby
Flood Watches in Missouri, 2022Flood Watches in Illinois, 2022Every flood watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.